Hi - I had a 60 minute ACTH test and here are the results:
Cortisol - (baseline) 5 - no range given
Cortisol 30 min post stim - 21 (range 18-47)
Cortisol 60 minutes post stim 24 (same range)
It did double. I was just wondering if the baseline was rather low. I don't know if it is good to be on the lower end post stim or not. Very confusing. No symptoms really. Foggy thinking and fatigue but I think that might be my thyroid. Am working with a (different) doctor right now because though my TSH is always on the low end of normal 0.5-0.8 or so), my Free t4 is scraping the bottom of the range (very bottom or right at cut off, like 0.7 /0.77(value 0.7-1.8)). She started me on .25mcg synthroid about a week ago and I think I feel a little clearer if that makes sense.
Your doctor will probably read it as normal as you did at least double. Some want to meet a certain number and I think you beat that as well.
You can do okay on this test and still be borderline - if you still have low sodium and low cortisols overall, your adrenals may still be hanging in for now but maybe not for long, so hopefully your doctor will monitor you.
your test looks normal. I'd have a tendency to agree with you that it is more likely your thyroid----if you don't tolerate the dosage being raised--then would be a good time to check in to adding some cortisol support.
None of the thyroid tests are accurate, if you can talk your doctor into goin by symptoms rather than blood tests, you might have better luck in getting to feel better.
Your tests results show exactly why the tests are not accurate--if your TSH is at the low range, then suppossedly your T4 levels should be on the high end. I tested the same way you did---with both my TSH and my T4 on the "low normal" end, instead of opposite each other. I had low cortisol and low Acth, also. i then had a stim test that gave me a diagnosis of secondary adrenal insufficiency---which was questioned by another doctor because i had had steroid shots in my heels.
I was on armour thyropid and hydrocortisone for about 2-2 1/2 years--but never felt any better. i am presently on neither medication, but will be seeing a new doctor in 2 weeks. Right now my cortisol looks ok, but he will start me on a lower end dose of NP thyroid, and slowly raise it over time---and watch to see if I need any cortisol as my metabolism raises.
Just something to think about, being on T4 alone is likely to keep you hypothyroid no matter what your blood test says----I think most people do better with some T3 added. Also, there are two symptoms that will never clear up with synthetic thyroid medications---dry skin and water retention. If you don't have a problem with either of these, i guess you'd be ok, but alot of people prefer to use natural thyroid medications---however, i have heard that sometimes there is too much T3 in the natural preparations for some people---I don't know if that's true---but i think it was rumpled that told me that---so maybe she'll jump back in here and clarify that one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.